MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.010
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported, that the reported device was used in an unknown surgery on (b)(6) 2018.In spite of an initial use since the hospital purchased in feb.2017, tips of cerclage passer¿s tubes in question did not completely engage each other.The surgery was completed successfully without any surgical delay and any other problems.There was no adverse consequence to the patient.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part no.: 03.221.010 lot no.: 8546067 manufacturing location: umkirch release to warehouse date: 16.Oct.2013 no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: customer quality conducted an investigation of the returned device.The investigation has shown that the tips of the cerclage passer do not align when in the closed condition, tips are offset from one another by several millimeters creating a space.Furthermore, one of the tubes is slightly deformed and presents scratches and dents.The review of the production history revealed that this instrument was manufactured in october 2013 according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.No manufacturing related issues that would have contributed to this complaint were found.Furthermore, these instruments are function checked per 100 % before they leave the manufacturing site.Based on these findings we have to assume that too much force while inserting the cerclage passer was applied and caused the deformation of the tube.In this regard we would like to point out that further information / precaution hints can be found in the respective surgical technique.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7323041
Report Number8030965-2018-51827
Device Sequence Number1455988
Product Code LXH
UDI-Device Identifier07611819880092
UDI-Public(01)07611819880092(10)8546067
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.010
Device Lot Number8546067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1